I'm allergic to penicillin and cephalosphorons so I have little to choose from when I need an antibiotic. The doxy didn't get rid of my sinus infection and it came back worse so they put me on Levaquin. About an hour or so later my hands start to shake and I feel shaky inside. And my heart starts to pound. If I try to lay down crazy thoughts just go through my head. Luckily I take xanax for anxiety so it helps but is this a common reaction? Should I continue to take it? I've taken 2 out of the 7 doses.
Yes, this can be a side effect of the medication. It can cause tachycardia (fast heart rate) and tremors. I wouldnt recommend that you use it anymore until you hear from your Dr. If they havent called you back by noon or 1pm, I'd call again because many practices close early on Fridays. You will likely need a different antibiotic.
I'm probably too late with my response, but I just discovered that Levaquin is from a class of antibiotics called Fluoroquinolones. The antibiotic competes with the Xanax for the GABa receptor sites in your CNS and displaces them. What that means to you and me is that you essentially go into withdrawal from Xanax. Xanax cannot be stopped without tapering off very slowly, but the Levaquin causes an abrupt withdrawal by competing with the receptors. I had severe gastro problems and metallic taste in my mouth with a 20 lb. weight loss that has gone on for over 6 months. All because of a 7 day dose of Levaquin. I have been from doctor to doctor trying to figure out what is wrong and nobody put it together. I recently stumbled across the info.
Take a look at reputable websites that describe the symptoms of Xanax withdrawal (Wikipedia is one that I found helpful) and you will probably recognize many symptoms that you attributed to Levaquin. Also google interaction between Benzos and Fluoroquinolones and see what comes up. Finally, I hope you will consider the long term effects of Xanax. I've been on it over a year and after all the reading I am doing, I know I have to get off it sooner rather than later. The most important thing about stopping any drug: see your doctor! Never go cold turkey.
- Levaquin Information for Consumers
- Levaquin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levaquin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 31 Jan 2011 • 1 answer
Posted 22 Jan 2013 • 2 answers
Posted 26 Jul 2013 • 3 answers
Posted 29 Aug 2014 • 1 answer
Posted 7 Sep 2016 • 1 answerFAQ by Drugs.com